Florida, 2025Heavy Rain in Florida, August 3, 2025
August 3, 2025 · NWS JAX · 6 events in 2 counties and zones
A surface front lingered near the Florida-Georgia state line with deep layer moisture across the local area (precipitable water was over 90% of average for the date). Slow southwest steering flow triggered sea breeze storms south of the front across north Florida with more stratiform rainfall near and north of the front across southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface front lingered near the Florida-Georgia state line with deep layer moisture across the local area (precipitable water was over 90% of average for the date). Slow southwest steering flow triggered sea breeze storms south of the front across north Florida with more stratiform rainfall near and north of the front across southeast Georgia. Slow storm motion and boundary mergers produced heavy rainfall and gusty wet downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 8:59 AM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 3, 8:59 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
959 AM EDT Sun Aug 3 2025
...New UPDATE, SHORT TERM, LONG TERM, AVIATION, MARINE...
.UPDATE...
Issued at 931 AM EDT Sun Aug 3 2025
Flood watch continues through this evening for locations near and
north of the NE FL Interstate 10 corridor including all of
southeast Georgia where a frontal zone meandered this morning. Low
stratus and fog was starting to lift north of the front, while
moist and unstable SW steering flow from the Gulf was already
pressing convection inland toward the I-75 corridor. A few showers
were starting to pop near the Altamaha River basin.
As the day progresses, convection will continue to develop and
increase in both coverage and intensity as a piece of short wave
trough energy approaches from the west. Boundary mergers,
instability, deep moisture and lift from the short wave all
congeal across SE GA and locations near and east of the FL Highway
301 corridor late this afternoon and into the evening hours. The
main change today from yesterday is that the axis of heavy
rainfall potential has shift southward slightly to include more
of NE FL but not all of NE FL. Locations along and south of a
Marion to Palatka to Marineland line will have more scattered
convection verses widespread to numerous showers and storms to the
north closer to the surface front.
The big weather impact today remains flooding rainfall risk,
especially for locations that had heavy rainfall yesterday and in
urban and poor drainage areas. The 12z JAX RAOB indicated a nearly
saturated column with deep layer moisture and PWAT 2.31 inches
(90% percentile for today's date is 2.19 inches) with even weaker
steering flow. Little shear today but there was some mid level
cooling at 500 mb to near -7 degC, just a tad below climo. So, in
addition to the flood risk a few stronger storms mainly near
boundary mergers this afternoon and evening will have wet
downburst potential with added, albeit weak, upper level
instability combined with heavy precipitation loading.
Temperatures will continue to be tempered by cloud cover and early
convection with highs ranging from the mid to upper 80s across
much of SE GA to the lower 90s across our St. Johns River basin
zones.
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
&&
.SHORT TERM...
(Monday through Tuesday night)
The frontal boundary will remain draped across the area Monday and
Tuesday, enhancing diurnal rainfall and T'storm potential. The
southwest steering flow will keep deep tropical moisture across
the area, with PWATs near 2.25-2.5 inches allowing for heavy
downpours to develop with 80-90 percent Pops each afternoon except
70-80 percent pops over north central FL a little further away from
the front.
For areas that received significant rainfall totals this weekend as
well as urban/poor drainage areas, localized flooding will be a
concern. Stronger T'storm potential will be focused near the frontal
boundary during the afternoons and evenings. A similar setup is in
store for Tuesday as the front remains stalled over the FL/GA border.
With increased cloud cover and rain potential, temperatures will
trend near normal over northeast Florida, near to slightly above
normal over north central FL, and below normal over southeast
Georgia both days.
&&
.LONG TERM...
(Wednesday through Saturday)
Temperatures will stay in the upper 80s to lower 90s through the
week as T'storm coverage remains elevated due to the lingering
front staying near the FL/GA state border. The front will become
more diffuse through the end of the week as high pressure wedges
down the east coast with low level winds trending more easterly.
Have pops remaining 80-90 percent across NE FL and 60-70 percent
over SE GA. Again, strong T'storm potential will be focused near
the front, as well as with sea breeze and outflow interactions.
Near the end of the week into Saturday, the easterly flow will
focus stronger T'storm focus near I-75.
&&
.AVIATION... (12Z TAFS) Issued at 736 AM EDT Sun Aug 3 2025
Low stratus producing IFR to MVFR conditions and low level mist/BR
will continue to impact SSI, JAX, VQQ and CRG over the next 1-2
hrs. Conditions improve to VFR at all but SSI by 14-15z. Multi-
layered cloudiness continues with increasing shower and isolated
TS risk approaching GNV through 16z. SSI remains under MVFR
through much of the day, with only occasional VFR. Light and
variable winds < 6 kts continue through 16z with developing NNE
winds at SSI.
This afternoon, widespread showers and storms develop once again
with a frontal zone meandering across the local area as
prevailing ENE winds develop. A more robust line of storms is
expected to cross GNV by 22z as it approaches VQQ, JAX and coastal
terminals generally 19-24z. Convection presses offshore in the
early evening with lingering mid and high clouds overnight. After
06z, low stratus and mist/BR potential returns.
&&
.MARINE...
Issued at 931 AM EDT Sun Aug 3 2025
A stalled front will linger across the local coastal waters today
and Monday with waves of showers and thunderstorms. The front will
gradually shift southward Tuesday into Wednesday with high pressure
north of the region and a coastal trough forming offshore of the
Florida coast. This pattern will bring prevailing onshore flow and
elevated combined seas. The National Hurricane Center is monitoring
a couple areas of potential tropical cyclone develop across the
western Atlantic this week.
Rip Currents: Moderate risk today and Monday. Elevated rip current
risk continues this week with prevailing easterly flow.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 84 71 86 71 / 90 70 80 50
SSI 86 77 88 77 / 90 80 70 60
JAX 90 73 91 75 / 90 60 80 50
SGJ 91 76 91 76 / 80 50 70 40
GNV 92 73 94 74 / 80 30 80 30
OCF 92 74 94 75 / 60 20 80 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for FLZ023-024-120-124-125-220-
225-322-325-425.
GA...Flood Watch through this evening for GAZ132>136-149-151>154-162-
163-165-166-250-264-350-364.
AM...None.
&&In the hours before
Local storm report, Aug 3, 8:59 AM EST, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
959 AM EDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Rain Sawgrass 30.19N 81.37W
08/02/2025 M3.30 Inch St. Johns FL Cocorahs
Cocorahs station FL-SJ-29 Sawgrass 0.0 E
measured storm total rainfall amount of 3.3
inches. Time estimated by radar. Rain began
around 415 PM and ended around 9 PM.
&&
KCSpecial weather statement, Aug 3, 10:59 AM EST, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1159 AM EDT Sun Aug 3 2025
FLZ023-030-031-232-425-031645-
Baker FL-Western Clay FL-Union FL-Western Duval FL-Bradford FL-
1159 AM EDT Sun Aug 3 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BRADFORD...
SOUTHEASTERN BAKER...NORTHEASTERN UNION...NORTHWESTERN CLAY AND WEST
CENTRAL DUVAL COUNTIES THROUGH 1245 PM EDT...
At 1159 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms near Raiford, moving east at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raiford, Macclenny, Maxville, Lawtey, and Ellerbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3005 8195 3006 8229 3019 8234 3030 8205
3027 8205 3029 8202
TIME...MOT...LOC 1559Z 253DEG 11KT 3012 8226
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ACHeavy Rain, Duval
- When
- August 3, 11:30 AM EST to 12:48 PM EST
- Where
- Duval County, 0.69 mi N of Venetia
- Reported by
- Mesonet
- Coordinates
- 30.260, -81.700
Mesonet station CW0639 Jacksonville measured 2.03 inches of rain in the past hour. Rain began around 1230 PM.
Heavy Rain, Duval
- When
- August 3, 11:33 AM EST to 12:23 PM EST
- Where
- Duval County, 0.91 mi NW of Venetia
- Reported by
- Public
- Coordinates
- 30.260, -81.710
Personal weather station KFLJACKS4911 measured 2 inches of rain in 50 minutes.
Heavy Rain, Duval
- When
- August 3, 11:50 AM EST to 12:45 PM EST
- Where
- Duval County, Marietta
- Reported by
- Mesonet
- Coordinates
- 30.320, -81.780
Personal weather station East Devoe/I-10 KFLJACKS4606 measured 2.5 inches of rain in the past hour. Rain began around 1250 PM.
Heavy Rain, Duval
- When
- August 3, 11:51 AM EST to 12:21 PM EST
- Where
- Duval County, Marietta
- Reported by
- Mesonet
- Coordinates
- 30.320, -81.780
Personal weather station KFLJACKS4606 measured 2.03 inches of rain in the past 30 minutes.
Heavy Rain, Duval
- When
- August 3, 12:10 PM EST to 1:04 PM EST
- Where
- Duval County, 0.69 mi N of Greenfield
- Reported by
- Mesonet
- Coordinates
- 30.360, -81.450
Personal weather station Windsor Park/Hanover Park - KFLJACKS300 measured 2.01 inches of rain in the past hour. Rain began around 110 PM.
Heavy Rain, St. Johns
- When
- August 3, 2:08 PM EST to 3:08 PM EST
- Where
- St. Johns County, 2.27 mi SW of Crescent Beach
- Reported by
- Mesonet
- Coordinates
- 29.750, -81.280
Personal weather station KFLSTAUG1316 measured 2 inches of rain in the last hour.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, August 3, 20251 death · 1 event
- Tornadoes and Hail in Kansas, August 3, 2025$50,000 · 2.75 in hail · 23 events
- Tornado and Flash Flooding in Kansas, August 3, 20254 in hail · 45 events
- Damaging Winds in Texas, August 3, 2025$16,000 · 65 kt wind · 2 events
- Heavy Rain in Georgia, August 3, 20258 events
- Damaging Winds in Oklahoma, August 3, 202563 kt wind · 5 events
- Tornado and Hail in Nebraska, August 3, 20252.25 in hail · 5 events
- Flash Flood and Hail in South Dakota, August 3, 20251.25 in hail · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 3, 20253 events
- Hail and Damaging Winds in Oregon, August 3, 20251.5 in hail · 3 events
- Hail in South Dakota, August 3, 20251.5 in hail · 2 events
- Hail in South Dakota, August 3, 20251 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281340, 1281274, 1281339, 1281273, 1281341, 1281342.